On a free boundary problem for a reaction–diffusion–advection logistic model in heterogeneous environment

Harunori Monobe, Chang Hong Wu

Research output: Contribution to journalArticle

12 Citations (Scopus)


In this paper, we investigate a reaction–diffusion–advection equation with a free boundary which models the spreading of an invasive species in one-dimensional heterogeneous environments. We assume that the species has a tendency to move upward along the resource gradient in addition to random dispersal, and the spreading mechanism of species is determined by a Stefan-type condition. Investigating the sign of the principal eigenvalue of the associated linearized eigenvalue problem, under certain conditions we obtain the sharp criteria for spreading and vanishing via system parameters. Also, we establish the long-time behavior of the solution and the asymptotic spreading speed. Finally, some biological implications are discussed.

Original languageEnglish
Pages (from-to)6144-6177
Number of pages34
JournalJournal of Differential Equations
Issue number11
Publication statusPublished - Dec 5 2016
Externally publishedYes



  • Free boundary problem
  • Heterogeneous environments
  • Population dynamics
  • Reaction–diffusion–advection equation

ASJC Scopus subject areas

  • Analysis

Cite this